Saturday, February 21, 2009

Take 3

So the migraines just haven't let up... They were the worst while I was on the Femcon, but after a month and 1/2 on Aygestin, I was still having problems with them. I called my doc and told him I was still having them about 2-3 times a week and he had me stop taking the Aygestin immediately. I am now on a progestin only (but very low dose) type of BC pill called "Jolivette." I did some reasearch and found that it's commonly used for Endo patients, so I guess we'll just see. I've been on it since Tuesday and while I haven't had any migraines (yet) I'm super bummed because... I'm bleeding again. *sigh* I really, really, REALLY loved that there was absolutely NO bleeding on the Aygestin. Other than the migraines, I was feeling absolutely GREAT; no cramps, no pains, nothing!!! If it weren't for those darn migraines, I could have been content to stay on those pills for the rest of my life just to keep the pain and bleeding away. Stupid migraines... grrr...

I guess I've reached the point where I have to pick and chose which pain I can (safely) live with better. After 4 months of non-stop migraines and visual distrubances, I think I'll deal with the bleeding and Endo pain for a while. In a few months I'll be trying the Mirena and hopefully that will work wonderfully and I won't have to pick and chose anymore. Until then, it's back to Endo as usual. :/

6 comments:

Jeanne said...

I'm really sorry you're having so much trouble.

Thinking of you!

Jeanne

What IF? said...

Endo is so incredibly frustrating. I have stage 4 Endo too, and do get migraines. Any kind of BCP just makes it worse. What a catch-22 when you're trying NOT to have your period. Hang in there, I hope you can find something that works until you get the Mirena.

My Endo Journey said...

Hey alex! Last time I had these visual issues-i was on aygestin. Lupron too, but, after being on the loestrin (which has progestin in it), it makes me wonder!

Anyway, last time my DO thought what I was having was a silent migraine. It just causes visual issues, but, no pain. Wild eh?

At any rate, neurological symptoms are nothing to be messing with, so, I'm glad u are trying something diif. Bcp really is contrindicated for those with aura migraines!

I hope the new pill works while you are waiting on mirena. Why the wait? I forget...

endochick said...

The Mirena's worked rather well for me... and for my migraines. I cannot do BCP's because of the hormones - under no circumstances. You must be sensitive to the estrogen (which some Dr's will say can't happen, but what do they know?!? lol).

Alex said...

Thanks gals, for the responses. The funny thing is that I was on BCP's for 8 years prior to TTC and having my Lap and I never had issues with migraines back then. I even took Aygestin for months before my Lap and nothing happened then either. It all started after the Lupron... I wonder if it's just a long-lasting sensitivity issue type side effect? Whatever it is, it's really frustrating because it really limits my long-term options.
MEJ, to answer your question, the reason I'm holding off on the Mirena is because I've started a new job that has a 14 week long training period in which I'm not allowed to miss any work. I'm waiting until thats over since it's M-F, 9-5:30 which is the same schedule my doc keeps. I was originally planning on doing this in January, but then a bunch of things happened all of a sudden and I had to jump on this job overnight and suddenly I was locked in with no other options. :/

Alexandra Carmichael said...

Sorry you're in such a rough state, Alex!

Some good news for you - your blog is featured in the new "Endometriosis Heroes" book available here: http://www.curetogether.org/EHeroes/

Keep up the great blogging!
Alexandra Carmichael
Co-Founder, CureTogether